Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 63, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 30, 2019, 10:48 AM CST for Daviess County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 10:48 AM CST (16:48 UTC)
- Expired
- Nov 30, 2019, 4:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 5:32 AM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Nov 30, 5:32 AM CST, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Paducah KY 532 AM CST Sat Nov 30 2019 .UPDATE... Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Sunday night) Issued at 322 AM CST Sat Nov 30 2019 A large area of rain and elevated thunderstorms will continue to cross the lower Ohio Valley early this morning. This convection is associated with a pronounced warm front that was along the southern border of western KY and southeast MO. A moist southwesterly inflow (up to around 40 kt at 850 mb) may result in some backbuilding of storms toward the better inflow. Locally heavy rainfall will persist until the complex moves east of our region by midday. The high-res models such as the hrrr suggest a temporary lull in precip during the late morning and early afternoon hours. These models indicate another surge of showers and embedded storms will move up from the southwest across western KY and southwest IN during the afternoon and early evening. For the most part, model forecast soundings indicate the convection will be elevated today. Some lowering of the LFC does occur this afternoon, but surface-based capes remain near zero. The poor low-level lapse rates will hinder the potential for strong surface winds through the day. The highest potential for any surface-based convection and convective winds appears to be this evening along the actual cold front. The wind shift along the front will be gradual, limiting frontal convergence. The limited frontal forcing will lower the potential for a line of storms, and so the severe weather risk still appears marginal with this system. The next potential issue is strong gradient wind gusts behind the front tonight. Forecast soundings still indicate a brief period of steep low-level lapse rates in the immediate wake of the frontal passage tonight. Winds at the top of the mixed layer will be near 40 knots. Since the duration of the strong mixing tonight looks rather short, the chances of any advisory-level winds are too low for the issuance of a wind advisory. Later shifts can re-evaluate this issue. A dry slot will bring plenty of clear sky early Sunday, but wraparound moisture will arrive during the day. The strong low pressure system will pass across northern Illinois early Sunday, reaching Ohio Sunday evening. Some precipitation will wrap around the base of the low, affecting places northeast of a Carbondale IL to Madisonville KY line on Sunday afternoon and evening. Precip amounts are forecast to be light. There may be a brief mix or change to wet snow Sunday evening as the boundary layer cools rapidly with loss of daytime heating and cold northwest winds lower the freezing level. Winds both Sunday and Sunday night will be gusting to 30 mph or better as the colder air arrives. This will produce noticeably lower wind chills in the 30s during the day and the 20s at night. .LONG TERM...(Monday through Friday) Issued at 322 AM CST Sat Nov 30 2019 The extended forecast period begins with the WFO PAH area split between the departing eastern U.S closed low and a building ridge to the west. There may be a lingering sprinkle or two over the Pennyrile region of west Kentucky during the morning hours on Monday, but for the most part expect slow clearing from west to east during the day on Monday. The upper flow transitions to a generally west northwest zonal flow through early Thursday over the WFO PAH forecast area, with the majority of the moisture for cloud cover coming from the eastern Pacific and Canada through the middle of the week. The Canadian numerical guidance takes a low off the southern California coast Wednesday afternoon and moves it near the OK/TX Panhandles early Thursday, developing a surface low over OK and extending a warm front east-northeast into extreme southern Missouri. The National Blend of Models appears to be too fast and robust with warm advection precipitation into the WFO PAH forecast area ahead of this low, so slowed the onset of the precipitation with heavy influence from the Canadian guidance. This will hold off the widespread coverage of chance PoPs until after midnight Thursday into Friday morning. The Canadian opens the low into an open, low amplitude shortwave, and accelerates it east of the area by sunset on Friday. The blended model guidance attempts to bring another system by next Sunday morning with light warm advection precipitation moving up from the lower Mississippi Valley. For collaboration purposes, kept a small chance for rain into the area late Saturday night, but have low confidence on the timing and location. High temperatures during the upcoming week will be near normal for early December, with overnight lows ranging from 5 to 7 degrees below to up to five degrees above normal. && .AVIATION... Issued at 532 AM CST Sat Nov 30 2019 Widespread rain will diminish to scattered showers by midday. Conditions will remain mainly ifr through the day, even where rain ends. There will be some periods of mvfr, but these should not be the predominant conditions. A few thunderstorms will occur, but their timing and location will be random. Winds will become rather gusty from the southeast and south later today. As a cold front passes this evening, winds will become southwest. A period of gusts over 30 kt is possible immediately behind the front. Skies will clear out overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...Smith AVIATION...MY
Hazardous weather outlook, Nov 30, 3:50 AM CST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 350 AM CST Sat Nov 30 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 350 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast today and early tonight. The main hazards with storms today will be locally heavy rainfall and dangerous lightning. A few storms late this afternoon and this evening may be accompanied by strong gusty winds. Following a cold front tonight, winds will increase to around 15 mph with a few gusts from 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty west to northwest winds will continue on Sunday and Sunday night. Some gusts from 30 to 40 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MY
In the hours before
Special weather statement, Nov 30, 8:50 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
850 AM CST Sat Nov 30 2019
ILZ084-MOZ076-301515-
Jackson IL-Perry MO-
850 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND CENTRAL
PERRY COUNTIES UNTIL 915 AM CST...
At 849 AM CST, Doppler radar was tracking a strong thunderstorm near
Perryville, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Murphysboro, Ava, Gorham and Longtown.
LAT...LON 3774 8932 3760 8992 3772 9000 3783 8972
3780 8968 3782 8968 3783 8966 3786 8966
3794 8945
TIME...MOT...LOC 1449Z 246DEG 45KT 3767 8987
DWSLocal storm report, Nov 30, 8:53 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
853 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN 3 E WARE 37.45N 89.34W
11/30/2019 M2.20 INCH UNION IL PUBLIC
SATORM TOTAL SINCE 11/29.
&&
GREGMSpecial weather statement, Nov 30, 8:59 AM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Paducah KY
859 AM CST Sat Nov 30 2019
ILZ084-088-MOZ076-087-301530-
Jackson IL-Union IL-Cape Girardeau MO-Perry MO-
859 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...SOUTHEASTERN
JACKSON...SOUTHEASTERN PERRY AND NORTHEASTERN CAPE GIRARDEAU COUNTIES
UNTIL 930 AM CST...
At 859 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Altenburg, or 7 miles northwest of Trail Of Tears
State Park, moving northeast at 60 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carbondale, Murphysboro, Hurst, Grand Tower, Altenburg, Cedar Lake
Area, Makanda, Alto Pass and Pocahontas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3760 8915 3759 8906 3759 8909 3743 8967
3757 8974 3783 8915
TIME...MOT...LOC 1459Z 245DEG 54KT 3753 8960
DWSLocal storm report, Nov 30, 9:32 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
932 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HAIL 5 NE SAINT JOHNS 38.07N 89.16W
11/30/2019 E0.75 INCH PERRY IL PUBLIC
REPORT FROM MPING.
&&
DWSSpecial weather statement, Nov 30, 9:46 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 946 AM CST Sat Nov 30 2019 ILZ075>078-081>083-085>087-301715- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE- WILLIAMSON-SALINE-GALLATIN- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, WEST FRANKFORT, MCLEANSBORO, CARMI, HERRIN, HARRISBURG, AND SHAWNEETOWN 946 AM CST Sat Nov 30 2019 ...SCATTERED THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAIN POSSIBLE THROUGH 11 AM... A complex of thunderstorms capable of producing small hail and locally heavy rain will move through portions of southern Illinois through 11 AM. If traveling, be prepared for reduced visibility and ponding of water on roads from heavy rain. Travel according to the weather and slow down to avoid hydroplaning. Additional showers and thunderstorms are possible later this afternoon and evening.
Local storm report, Nov 30, 10:01 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NNE MURPHYSBORO 37.81N 89.32W
11/30/2019 M2.52 INCH JACKSON IL COCORAHS
COCORAHS STATION IL-JK-19 MURPHYSBORO IL 2.8
NNE. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0930 AM HEAVY RAIN 2 NE MOUNT VERNON 37.96N 87.87W
11/30/2019 M2.48 INCH POSEY IN MESONET
MESONET STATION FW0374 MT. VERNON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0900 AM HEAVY RAIN 2 NE MOUNT VERNON 37.96N 87.87W
11/30/2019 M2.35 INCH POSEY IN MESONET
MESONET STATION FW0374 MT. VERNON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0937 AM HEAVY RAIN OAKLAND CITY 38.34N 87.35W
11/30/2019 M2.21 INCH GIBSON IN MESONET
MESONET STATION AR793 OAKLAND CITY IN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0931 AM HEAVY RAIN 4 S POSEYVILLE 38.11N 87.79W
11/30/2019 M2.20 INCH POSEY IN MESONET
MESONET STATION CW9171 WADESVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0800 AM HEAVY RAIN 3 W CARBONDALE 37.72N 89.26W
11/30/2019 M2.20 INCH JACKSON IL COCORAHS
COCORAHS STATION IL-JK-13 CARBONDALE IL 2.5
W. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:16 AM CST | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Nov 30, 11:21 AM CST | Areal Flood Advisory | PAH | Henderson, Union | 3 hr |
| Nov 30, 12:02 PM CST | River Flood Warning | PAH | Muhlenberg | 6 days |
| Nov 30, 12:05 PM CST | Areal Flood Advisory | PAH | Christian, Todd | 3 hr |
| Nov 30, 12:48 PM CST | Flash Flood Warning | PAH | Henderson | 3 hr |
| Nov 30, 1:04 PM CST | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 9 more | 11 hr |
| Nov 30, 1:05 PM CST | Special Weather Statement | PAH | Daviess, Henderson | 40 min |
| Nov 30, 2:29 PM CST | River Flood Warning | PAH | Christian, Trigg | 2 hr |
| Nov 30, 2:36 PM CST | Areal Flood Warning | PAH | Todd | 5 hr |
| Nov 30, 5:35 PM CST | River Flood Warning | PAH | Christian, Trigg | 4 hr |
| Nov 30, 8:13 AM CST | Areal Flood Advisory | PAH | Johnson, Union | 3 hr |
| Nov 30, 8:50 AM CST | Special Weather Statement | PAH | Jackson | 25 min |
| Nov 30, 8:59 AM CST | Special Weather Statement | PAH | Jackson | 31 min |
| Nov 30, 9:10 AM CST | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 35 min |
| Nov 30, 10:06 AM CST | Areal Flood Advisory | PAH | Edwards, Jefferson, Wabash, Wayne | 3 hr |
| Nov 30, 1:02 PM CST | River Flood Warning | PAH | Wayne, White | 48 hr |
| Nov 29, 8:48 PM CST | Dense Fog Advisory | PAH | Butler, Carter, Ripley, Wayne | 6 hr |
| Nov 29, 11:51 PM CST | Special Weather Statement | PAH | Ripley | 39 min |
| Nov 30, 12:49 AM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 26 min |
| Nov 30, 8:30 AM CST | Special Weather Statement | PAH | Bollinger | 30 min |
| Nov 30, 1:07 PM CST | River Flood Warning | PAH | Wayne | 14 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.